Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2004, 3:15 PM EDT for Putnam County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 20, 2004, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659
WUUS52 KJAX 201915
SVRJAX
FLC107-202000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT SUN JUN 20 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
* UNTIL 400 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
SOUTHEAST OF BOSTWICK...OR ABOUT 7 MILES NORTHWEST OF HASTINGS...
MOVING SOUTH AT 5 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT...
BOSTWICK...
ORANGE MILLS...
EAST PALATKA AND PALATKA...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 2984 8158 2983 8172 2957 8173 2958 8152
2976 8153
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:10 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 20, 2:10 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN JUN 20 2004 .SHORT TERM...WK SHORTWAVE STILL EVIDENT ON H2O VAPOR IMAGERY OVER THE CENTRAL FL PANHANDLE. THIS FEATURE MOVING A BIT SLOWER THAN EXPECTED...SO THAT IT MAY BE AN EFFECTIVE MECHANISM FOR TSTM ENHANCEMENT LATE THIS AFTN AND THIS EVENING ACROSS E AREAS. IN ADDITION...WK SFC FRONT AND LATE E COAST SEABREEZE WILL ADD TO THE MIX. WILL UPDATE THE HWO SHORTLY AN ADD SE GA COASTAL HIGHLIGHTS. STILL SHOULD BE A SHARP POP GRADIENT BEHIND FRONT OVER EXTREME N ZONES. NOT MUCH CHANGE IN WX FOR MON...ALTHO NEXT SHORTWAVE PROGGED BY MESO- ETA TO BE MUCH LATER TRAVERSING THE AREA...POSSIBLY NOT UNTIL AFTER SUNSET. ALSO...MOS TEMP BLEND IS A DEG OR TWO LOWER THAN PREVIOUS PACKAGE AS THICKNESSES DROP. LITTLE ADDITIONAL CHANGES. .LONG TERM...ONLY REAL DIFFERENCES IN GFS ENSEMBLE NUMBERS IS ON WED...WHERE THERE IS SOME DISPARITY IN POP NUMBERS. WILL USE OPERATION MOS...WHICH MESHES IN WITH NEAR TERM AND FURTHER INTO THE EXTENDED. NO OTHER MAJOR CHANGES...WITH NR TO JUST ABOVE CLIMO TEMPS AND ABOVE CLIMO POPS. && .MARINE...NO HEADLINES. SURFACE TROUGH ACROSS SOUTH GEORGIA LIFTS NORTH AS RIDGE BUILDS IN ACROSS FLORIDA. ANOTHER TROUGH DROPS SOUTH AND STALLS NORTH OF THE WATERS WED-FRI AS RIDGE HOLDS IN PLACE. WINDS GENERALLY SOUTH TO SOUTHWEST NEAR 15 KNOTS WITH 2 TO 4 FOOT SEAS. WINDS AND SEAS HIGHER AS SCATTERED THUNDERSTORMS MOVE OFFSHORE IN THE AFTERNOON AND EVE. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 71 89 / 20 60 40 60 SSI 77 85 74 86 / 20 60 40 40 JAX 73 89 71 90 / 30 60 40 50 SGJ 76 87 75 89 / 30 60 40 40 GNV 73 90 72 89 / 30 60 30 50 OCF 73 90 72 90 / 40 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/PETERSON
Hazardous weather outlook, Jun 20, 12:05 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT SUN JUN 20 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1205 PM EDT SUN JUN 20 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...BECOMING MOST CONCENTRATED ALONG THE FLORIDA EAST COAST BY LATE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH... LOCALLY HEAVY RAINFALL...AND HAIL. A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS NORTHEAST FLORIDA...MAINLY AT BOUNDARY INTERACTIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH DAY SATURDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS WEEK. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/CARROLL
In the hours before
Special weather statement, Jun 20, 11:46 AM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1146 AM EDT SUN JUN 20 2004 FLZ037-038-201615- FLAGLER FL-PUTNAM FL- 1146 AM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER AND SOUTHERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 PM EDT... AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF GEORGETOWN...OR ABOUT 6 MILES SOUTHWEST OF POMONA PARK...MOVING EAST NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND WELAKA... GEORGETOWN...POMONA PARK...LAKE COMO...CRESCENT CITY AND ANDALUSIA THROUGH 1215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
| Jun 20, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 43 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 42 min |
| Jun 20, 5:51 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 39 min |
| Jun 20, 5:54 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.